Flood, El Paso
- When
- September 14, 3:01 PM MST to 7:00 PM MST
- Where
- El Paso County, 1.26 mi SSW of Colorado Spgs to 1.28 mi SW of Colorado Spgs
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 38.812, -104.826
Flooding occurred on Cheyenne Creek, causing flooding of houses and roads.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PUB wrote it up.
Flooding occurred on Cheyenne Creek, causing flooding of houses and roads.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before the first event at Sep 14, 2:24 PM MST, 37 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 324 PM MDT SAT SEP 14 2013 .SHORT TERM...(THIS EVENING THROUGH SUNDAY) ISSUED AT 306 PM MDT SAT SEP 14 2013 ...FLASH FLOOD CONCERNS... FOR TONIGHT...STORMS FORMING ALONG DENVER CYCLONE...ALONG AND JUST NORTH OF THE PALMER DIVIDE. ONE CELL NEAR PALMER LAKE AT THIS TIME HAS POTENTIAL TO GROW AS IT IS PROBABLY ALONG THE WEST EDGE OF THE CYCLONE. ALSO POTENTIAL FOR OTHER CELLS TO DEVELOP FARTHER SOUTH OVER THE PIKES THROUGH THE REMAINDER OF THE AFTERNOON INTO THE EVENING. SO FAR...A LITTLE POCKET OF DRY AIR IN THE MID LEVELS INDICATED BY THE BLENDED TPW PRODUCT...HAS REALLY BEEN INHIBITING STORM GROWTH THIS AFTERNOON. NOT SURE HOW MUCH LONGER THIS CAN LAST THOUGH. SO...CLOSE MONITORING WILL BE REQUIRED...ESPECIALLY OVER NORTHERN AND CENTRAL PARTS OF EL PASO AND TELLER COUNTIES. RADAR STILL SHOWS SOME CONVECTION UPSTREAM TO THE SOUTHWEST THAT COULD ACT TO TRIGGER CONVECTION OVER THE PIKES PEAK REGION YET THIS AFTERNOON OR THIS EVENING. IF STORMS GO...THEY WILL HAVE THE POTENTIAL FOR LOCALLY HEAVY RAIN...WHICH...OF COURSE...COULD BE A PROBLEM ON THE ALREADY SATURATED GROUNDS AND SWOLLEN STREAMS AROUND THE PIKES PEAK REGION. THERE IS ALSO SOME CONVECTION OVER THE SOUTHEAST PLAINS THAT WILL NEED TO BE MONITORED THIS EVENING. NOTHING SEVERE EXPECTED BUT SOME CONCERNS OF BRIEF HEAVY RAIN...GUSTY WINDS AND...OF COURSE...LIGHTNING. A COOL FRONT WILL MOVE THROUGH EASTERN COLORADO SUNDAY MORNING BRINGING FAIRLY WIDESPREAD SHOWERS AND THUNDERSTORMS TO THE EASTERN MOUNTAINS AND PLAINS AND SCATTERED ACTIVITY TO THE WESTERN MOUNTAINS AND HIGH VALLEYS. ADDITIONAL RAINFALL AMOUNTS OF 0.25 TO 1.00 INCHES LOOK POSSIBLE SUNDAY INTO SUNDAY EVENING BASED ON THE LATEST MODEL DATA. WHILE THIS AMOUNT OF RAIN IS JUST A SMALL FRACTION OF WHAT OCCURRED OVER THE AREA ON WEDNESDAY AND THURSDAY...IT MAY STILL BE ENOUGH TO TRIGGER SOME LOCALIZED FLOODING PROBLEMS GIVEN THE CURRENT STATE OF SATURATED SOILS AND SWOLLEN STREAMS ACROSS THE AREA. CONSEQUENTLY...A FLASH FLOOD WATCH IS IN EFFECT FOR EL PASO AND TELLER COUNTIES STARTING AT 6 AM SUNDAY AND CONTINUING INTO EARLY SUNDAY EVENING. FOLKS ARE URGED TO REMAIN WEATHER ALERT ON SUNDAY AND BE PREPARED TO TAKE ACTION IF NECESSARY. THIS HOLDS ESPECIALLY TRUE FOR THOSE FOLKS NEAR AREA BURN SCARS...WHERE THE THREAT IS LIKELY GREATEST. LW .LONG TERM...(SUNDAY NIGHT THROUGH SATURDAY) ISSUED AT 306 PM MDT SAT SEP 14 2013 ...DRYING OUT NEXT WEEK... LOOKS LIKE A FAIRLY QUIET WEEK OF WEATHER AHEAD...WITH MOSTLY DRY AND SUNNY DAYS AND COOL SEPTEMBER NIGHTS. STORM TRACK WILL STAY MAINLY TO OUR N DURING THIS PERIOD. SUN NIGHT...THE TROUGH AXIS WILL FINALLY PASS TO OUR EAST AND SHOWERS SHOULD WIND DOWN SUN EVE...WITH CLEARING CONDITIONS OVERNIGHT. WILL SEE THE FLOOD THREAT CONTINUE AT LEAST THROUGH THE FIRST HALF OF THE EVE...PARTICULARLY OVER THE ERN MTS. AREAS THAT SEE RAINFALL COULD SEE SOME PC FG DEVELOP AS CONDITIONS CLEAR BY MON MORNING. PIKES PEAK COULD SEE ANOTHER INCH OR TWO OF SNOW FOR THE SUMMIT BY MON MORNING. ON MONDAY...RESIDUAL MOISTURE ALONG WITH A WEAK DISTURBANCE ON THE BACKSIDE OF THE DEPARTING TROUGH COULD SET OFF SOME SHOWERS EARLY ACROSS ERN PORTIONS OF THE CWA. BUT THE TREND WILL BE TOWARDS DRYING OUT AS WRLY FLOW REDEVELOPS OVER THE CENTRAL ROCKIES. BY TUESDAY...SHOULD BE MOSTLY DRY AND WARMER ACROSS THE ENTIRE REGION...WITH JUST A FEW SHOWERS OVER THE CONTDVD AND TEMPS IN THE 80S OVR THE PLAINS. WEDNESDAY...A SHORTWAVE TROUGH WILL MOVE QUICKLY BY TO OUR N...THROUGH WY AND MT. THE ECMWF IS A BIT SHARPER WITH THIS TROUGH...BUT REGARDLESS OF MODEL SOLUTION...IT LOOKS TOO FAR TO OUR N TO AFFECT OUR AREA IN A SIGNIFICANT WAY. WILL PROBABLY SEE SOME SHOWERS AND PERHAPS A TS OR TWO OVER THE CENTRAL MTS...ALONG WITH SOME HIGH ELEVATION LIGHT SNOWFALL. COULD ALSO BE A BIT WINDY OVER THE HIGHER ELEVATIONS...AND BREEZY FOR THE PLAINS. THURSDAY THROUGH THE WEEKEND...HIGH PRESSURE AGAIN BUILDS FROM THE WEST...AND EXPECT A CONTINUATION OF WARM AND DRY WX FOR THE AREA...SOME PLEASANT FALL CONDITIONS. ROSE && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z SUNDAY EVENING) ISSUED AT 306 PM MDT SAT SEP 14 2013 ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED OVER THE FLIGHT AREA FOR THE REMAINDER OF THE AFTERNOON INTO THE EVENING...INCLUDING THE KALS...KCOS AND KPUB TAF SITES. THESE STORMS WILL BE CAPABLE OF PRODUCING LOCAL MVFR/IFR/LIFR CONDITIONS IN CLOUDS AND HEAVY PRECIPITATION. PRIMARY WINDOW FOR STORMS WILL RUN THROUGH ABOUT 03Z. FOR SUNDAY...A COOL FRONT WILL BRING WIDESPREAD CLOUDS AND PRECIPITATION TO THE AREA...WITH LOCALLY HEAVY SHOWERS AND SOME EMBEDDED THUNDERSTORMS. CONDITIONS OVER THE EASTERN MOUNTAINS AND PLAINS WILL DETERIORATE TO MVFR/IFR AND LOCAL IFR ACROSS THE EASTERN MOUNTAINS AND PLAINS AS THE PRECIPITATION SPREADS SOUTHWARD SUNDAY MORNING THROUGH THE AFTERNOON. CLOUDS AND SHOWERS WILL INCREASE OVER THE MOUNTAINS AND HIGH VALLEYS AS WELL...BUT WITH THE FRONTAL IMPACTS CONFINED MAINLY TO THE PLAINS...ACTIVITY WILL BE ISOLATED TO SCATTERED RATHER THAN WIDESPREAD. LW && .PUB WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH FROM SUNDAY MORNING THROUGH SUNDAY EVENING FOR COZ081-084-085. && SHORT TERM...LW LONG TERM...ROSE AVIATION...LW
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 1123 AM MDT SAT SEP 14 2013 COZ058>089-093>099-151730- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 1123 AM MDT SAT SEP 14 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING. LOCALLY HEAVY RAIN SHOWERS WILL BE POSSIBLE WITH THESE STORMS. IF ONE OF THESE SHOWERS HITS A BURN SCAR...RUNOFF PROBLEMS COULD OCCUR...ESPECIALLY SINCE SOILS ARE SATURATED FROM RECENT HEAVY RAINS. OTHER STORM THREATS TODAY WILL INCLUDE LIGHTNING AND GUSTY WINDS. SNOW SHOWERS WILL BE POSSIBLE IN THE MOUNTAINS ABOVE 12000 FEET. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A COOL FRONT WILL MOVE THROUGH EASTERN COLORADO SUNDAY MORNING BRINGING FAIRLY WIDESPREAD SHOWERS AND THUNDERSTORMS TO THE EASTERN MOUNTAINS AND PLAINS AND SCATTERED ACTIVITY TO THE WESTERN MOUNTAINS AND HIGH VALLEYS. ADDITIONAL RAINFALL AMOUNTS OF 0.25 TO 1.00 INCHES LOOK POSSIBLE SUNDAY INTO SUNDAY EVENING BASED ON THE LATEST MODEL DATA. WHILE THIS AMOUNT OF RAIN IS JUST A SMALL FRACTION OF WHAT OCCURRED OVER THE AREA ON WEDNESDAY AND THURSDAY...IT MAY STILL BE ENOUGH TO TRIGGER SOME LOCALIZED FLOODING PROBLEMS GIVEN THE CURRENT STATE OF SOIL SATURATION ACROSS THE AREA. FOLKS ARE URGED TO REMAIN WEATHER ALERT ON SUNDAY AND BE PREPARED TO TAKE ACTION IF NECESSARY. THIS HOLDS ESPECIALLY TRUE FOR THOSE FOLKS NEAR AREA BURN SCARS...WHERE THE THREAT IS LIKELY GREATEST. ON MONDAY...DRIER AIR WILL BEGIN FILTERING INTO THE REGION. THERE WILL STILL BE ENOUGH MOISTURE AROUND FOR A FEW AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS...BUT THE POTENTIAL FOR HEAVY RAIN WILL BE VERY SPOTTY. FOR THE REST OF THE WEEK...A GENERAL DRYING TREND WILL CONTINUE. THERE WILL STILL BE A FEW AFTERNOON AND EVENING THUNDERSTORMS EACH DAY...BUT MOST STORMS WILL BE CONFINED TO THE MOUNTAIN AREAS AND HAVE LITTLE POTENTIAL FOR HEAVY RAIN. PRIMARY STORM THREATS DURING THIS PERIOD WILL BE LIGHTING AND GUSTY WINDS. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE POSSIBLE THIS AFTERNOON AND EVENING. 50/50
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 351 PM MDT SAT SEP 14 2013 COZ081-084-085-150000- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT- INCLUDING THE CITIES OF...WOODLAND PARK...BLACK FOREST... AIR FORCE ACADEMY...COLORADO SPRINGS 351 PM MDT SAT SEP 14 2013 AN AREA OF SHOWERS OVER PIKES PEAK IS STARTING TO DRIFT NORTHEAST ACROSS THE WALDO CANYON BURN SCAR. AT THIS TIME...THE SHOWERS ARE EXPECTED TO PRODUCE JUST LIGHT AMOUNTS OF PRECIPITATION RANGING FROM A FEW HUNDREDTHS OF AN INCH UP TO ABOUT 2 TENTHS OF AN INCH. THIS AMOUNT OF RAINFALL IS NOT EXPECTED TO CAUSE ANY MAJOR PROBLEMS. STAY TUNED IN CASE A FLOOD ADVISORY OR FLASH FLOOD WARNING IS NEEDED ON SHORT NOTICE.
The national radar mosaic for the moment the first event began.
1 flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2013Every state in 2013This day in weather historyWarnings in Colorado, September 2013
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 473247.